Alert archive / California / Small Craft Advisories in 2014
Small Craft Advisory 3, NWS San Diego, CA
NWS San Diego, CA issued this small craft advisory at Mar 17, 2014, 2:17 AM PDT. It took effect at Mar 17, 2014, 5:00 PM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 17, 2014, 2:17 AM PDT (09:17 UTC)
- In effect from
- Mar 17, 2014, 5:00 PM PDT
- Expired
- Mar 18, 2014, 1:53 AM PDT
- In force
- 9 hr
- Issued by
- NWS San Diego, CA
The text
As transmitted, in the capitals the NWS used until 2016.
554
WHUS76 KSGX 170917
MWWSGX
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
217 AM PDT MON MAR 17 2014
...SMALL CRAFT ADVISORY LATE THIS AFTERNOON THROUGH TONIGHT OVER
THE OUTER WATERS...
.OVER THE OUTER WATERS...A LARGE NORTHWEST SWELL WILL BUILD TODAY
AND WINDS WILL INCREASE LATE THIS AFTERNOON. WINDS WILL DECREASE
OVERNIGHT WHILE THE LARGE SWELL WILL GRADUALLY DIMINISH TUESDAY.
PZZ775-171600-
/O.CAN.KSGX.SW.Y.0001.140317T2200Z-140318T1600Z/
/O.NEW.KSGX.SC.Y.0003.140318T0000Z-140318T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
217 AM PDT MON MAR 17 2014
...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT TUESDAY...
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO
3 AM PDT TUESDAY. THE SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS HAS
BEEN CANCELLED.
* SEAS...COMBINED SEAS 8 TO 9 FEET SPREADING INTO THE OUTER
COASTAL WATERS THIS AFTERNOON THROUGH TONIGHT. SEAS WILL
SUBSIDE GRADUALLY ON TUESDAY.
* WINDS...NORTHWEST WINDS 15 TO 20 KT WITH OCCASIONAL GUSTS TO 25
KT LATE THIS AFTERNOON AND EVENING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.
&&
$$
PZZ750-171030-
/O.CAN.KSGX.SW.Y.0001.140317T2200Z-140318T1600Z/
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
217 AM PDT MON MAR 17 2014
...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IS CANCELLED...
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL
CRAFT ADVISORY FOR HAZARDOUS SEAS.
$$
FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT:
HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX3 follow-up statements
659
WHUS76 KSGX 171555
MWWSGX
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
855 AM PDT MON MAR 17 2014
...SMALL CRAFT ADVISORY LATE THIS AFTERNOON THROUGH EARLY TUESDAY
MORNING OVER THE OUTER WATERS...
.AN ENHANCED NORTHWEST SWELL WILL CONTINUE TO BUILD TODAY...WITH
NORTHWEST WINDS INCREASING LATE THIS AFTERNOON OVER THE OUTER
COASTAL WATERS. WIND GUSTS TO 25 KT WILL BE POSSIBLE AT TIMES. WINDS
WILL DECREASE OVERNIGHT...WHILE THE ENHANCED SWELL WILL GRADUALLY
DIMINISH TUESDAY.
PZZ775-180100-
/O.CON.KSGX.SC.Y.0003.140318T0000Z-140318T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
855 AM PDT MON MAR 17 2014
...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 5 PM THIS
AFTERNOON TO 3 AM PDT TUESDAY...
* COMBINED SEAS...8 TO 9 FEET. SEAS WILL GRADUALLY SUBSIDE ON
TUESDAY.
* WINDS...NORTHWEST 15 TO 20 KT...WITH GUSTS TO 25 KT.
* TIMING...LATE THIS AFTERNOON THROUGH EARLY TUESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.
&&
$$
JJT
FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT:
HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX534
WHUS76 KSGX 180058
MWWSGX
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
558 PM PDT MON MAR 17 2014
...SMALL CRAFT ADVISORY LATE THIS AFTERNOON THROUGH EARLY TUESDAY
MORNING OVER THE OUTER WATERS...
.AN ENHANCED NORTHWEST SWELL WILL CONTINUE PRODUCE GUSTY NORTHWEST
WINDS TO 25 KT AT TIMES THIS EVENING. WINDS WILL DECREASE
OVERNIGHT...WHILE THE ENHANCED SWELL WILL GRADUALLY DIMINISH
TUESDAY.
PZZ775-180900-
/O.CON.KSGX.SC.Y.0003.000000T0000Z-140318T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
558 PM PDT MON MAR 17 2014
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PDT
TUESDAY...
* COMBINED SEAS...8 TO 9 FEET. SEAS WILL GRADUALLY SUBSIDE ON
TUESDAY.
* WINDS...NORTHWEST 15 TO 20 KT...WITH GUSTS TO 25 KT.
* TIMING...THROUGH EARLY TUESDAY MORNING.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
AND COMBINED SEAS OF 10 FEET OR GREATER ARE EXPECTED TO PRODUCE
HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED
MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD
AVOID NAVIGATING IN THESE CONDITIONS.
&&
$$
FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT:
HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGX936
WHUS76 KSGX 180853
MWWSGX
URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
153 AM PDT TUE MAR 18 2014
PZZ775-181000-
/O.CAN.KSGX.SC.Y.0003.000000T0000Z-140318T1000Z/
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
153 AM PDT TUE MAR 18 2014
...SMALL CRAFT ADVISORY IS CANCELLED...
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE SMALL
CRAFT ADVISORY.
GUSTY NW WINDS HAVE FALLEN BELOW 20 KT OVER THE OUTER WATERS...AND
WILL CONTINUE TO DIMINISH THROUGHOUT THE MORNING. SEAS WILL ALSO
LOWER OVER THE NEXT FEW HOURS. THEREFORE...THE SMALL CRAFT
ADVISORY HAS BEEN CANCELLED.
$$
JJT
FOR THE LATEST MARINE FORECASTS...WARNINGS...AND OBSERVATIONS...VISIT:
HTTP://WEATHER.GOV/SANDIEGO/MARINE/MARINE.PHP?WFO=SGXWhat forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this small craft advisory went out at Mar 16, 8:25 PM PDT, 5 hours 52 minutes earlier.
Area forecast discussion, Mar 16, 8:25 PM PDT, 5 hours 52 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
825 PM PDT SUN MAR 16 2014
.SYNOPSIS...
HIGH PRESSURE WILL BREAK DOWN LATER TONIGHT AND ON MONDAY...AS A
TROUGH OF LOW PRESSURE MOVES INLAND ACROSS THE PACIFIC NORTHWEST.
AS A RESULT...SIGNIFICANTLY COOLER CONDITIONS WILL DEVELOP OVER
SOUTHERN CALIFORNIA FOR THE FIRST PART OF THE WORK WEEK. ONSHORE
FLOW WILL RETURN AS WELL...WITH GUSTY WINDS POSSIBLE IN THE
MOUNTAINS AND DESERTS. THE MARINE LAYER WILL ALSO RETURN...BECOMING
MORE WIDESPREAD EACH NIGHT...WITH EVEN SOME DRIZZLE POSSIBLE BY
TUESDAY MORNING. ALTHOUGH THE FLOW MAY BRIEFLY TURN OFFSHORE ON
TUESDAY AND WEDNESDAY...WEAK ONSHORE FLOW WILL PREVAIL THROUGH THE
REMAINDER OF THE WEEK AND WEEKEND...WITH TEMPERATURES REMAINING NEAR
OR SLIGHTLY ABOVE AVERAGE.
&&
.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...
WATER VAPOR IMAGERY SHOWS HIGH PRESSURE OVER CALIFORNIA THIS
EVENING...STARTING TO FLATTEN A BIT IN RESPONSE TO A TROUGH
APPROACHING THE PACIFIC NORTHWEST. AS THIS TROUGH MOVES INLAND
LATER TONIGHT AND ON MONDAY...THE RIDGE WILL FLATTEN AND SHIFT
WESTWARD...ALLOWING COOLER CONDITIONS TO DEVELOP ONCE AGAIN.
IN THE MEANTIME THOUGH...THE SKIES ARE CLEAR...WITH RELATIVELY WEAK
SURFACE GRADIENTS OVER THE SOUTHLAND. TEMPERATURES FOR MOST
LOCATIONS ARE RUNNING SEVERAL DEGREES WARMER THAN THIS TIME LAST
NIGHT...FOLLOWING THE RECORD BREAKING HEAT WE HAD TODAY. IN
FACT...FOUR LOCATIONS BROKE THEIR PREVIOUS RECORDS...LAKE
ELSINORE...ESCONDIDO...ALPINE...AND EL CAJON. AS QUICKLY AS THINGS
HEATED UP AROUND HERE...THEY WILL COOL DOWN STARTING TOMORROW. THE
LOCAL WRF SHOWS A PATCHY MARINE LAYER EVEN TRYING TO REFORM LATE
TONIGHT AND FOR MONDAY MORNING. AT THIS POINT IN TIME...THINK THAT
IF FOG DOES FORM ALONG THE IMMEDIATE COAST...IT WILL LIKELY BE
PATCHY IN NATURE...BUT POSSIBLY DENSE IN PLACES BY THE MORNING
COMMUTE. OTHERWISE...EXPECT TEMPERATURES TO BE 5 TO 15 DEGREES
COOLER THAN TODAY...AS 850 MB TEMPERATURES FALL 3 TO 4 DEGREES AND
THE ONSHORE FLOW RETURNS.
THIS COOLING TREND WILL CONTINUE INTO TUESDAY...AS THE TROUGH DIGS
OVER THE GREAT BASIN. THE MARINE LAYER WILL LIKELY RAPID REDEVELOP
AND DEEPEN ON MONDAY NIGHT AND TUESDAY MORNING...IN RESPONSE TO
THIS. THE MODELS ARE ALSO SHOWING AN EDDY DEVELOPING OVER THE
BIGHT...WITH NEARLY 2500 FEET OF DEEPENING POSSIBLE. FOR THIS
REASON...HAVE ADDED SOME DRIZZLE TO THE FORECAST FOR AREAS WEST OF
THE MOUNTAINS DURING THIS TIME PERIOD. OTHERWISE...EXPECT DRY AND
SLIGHTLY COOLER CONDITIONS TO CONTINUE ON TUESDAY...WITH SOME
LOCALLY GUSTY WEST WINDS POSSIBLE IN THE MOUNTAINS AND DESERTS.
THAT BEING SAID...THE MODELS ARE NOW SHOWING A BRIEF PERIOD OF
OFFSHORE WINDS DEVELOPING ON TUESDAY AND INTO WEDNESDAY...WITH
TEMPERATURES MODERATING A BIT BY WEDNESDAY. THE MARINE LAYER WILL
ALSO BECOME SHALLOWER AND LESS EXTENSIVE. HOWEVER...ANOTHER TROUGH
WILL THEN DEVELOP ALONG THE WEST COAST...WITH WEAK ONSHORE FLOW AND
A DEEPER MARINE LAYER POSSIBLE THROUGH THE REMAINDER OF THE WORK
WEEK AND THE WEEKEND. THEREFORE...EXPECT ONLY MINOR FLUCTUATIONS
POSSIBLE IN TEMPERATURES...WITH MOST PLACES REMAINING NEAR OR
SLIGHTLY ABOVE NORMAL FOR THE PERIOD.
&&
.AVIATION...
170320Z...COASTS/VALLEYS...CLEAR WITH UNRESTRICTED VIS THROUGH LATE
TONIGHT. PATCHY STRATUS WITH BASES AOB 500 FT MSL AND VIS 3 SM OR
LESS IN BR/FG POSSIBLE OVER THE COASTAL WATERS BETWEEN 17/11-16Z.
LOW CONFIDENCE IN STRATUS/FOG REACHING THE COASTAL AIRPORTS BY
MORNING...BUT IF IT DOES VSBY MAY BE REDUCED TO 1SM OR LESS.
OTHERWISE A FEW CLOUDS AOA FL200 AND UNRESTRICTED VSBY THROUGH MON
AFTERNOON. STRATUS WITH BASES 800-1200 FT MSL MOVING INTO THE
COASTAL AIRPORTS 18/01-04Z. BASES LIFTING TO 1500-2000 FT MSL MON
NIGHT WITH TOPS TO 2500 FT MSL. AREAS OF VSBY 2-5SM POSSIBLE AS
STRATUS MOVES INLAND.
MOUNTAINS/DESERTS...A FEW CLOUDS AOA FL200 AND UNRESTRICTED VSBY
THROUGH MONDAY EVENING. WEST WINDS WITH SFC GUSTS 30-45 KT MON
AFTERNOON AND EVENING. LLWS...ROTORS...AND MOD-STG UDDFS POSSIBLE
OVER AND E OF THE MTNS WITH THESE WINDS.
&&
.MARINE...
A LONG-PERIOD NW SWELL ARRIVING THIS EVENING WILL PEAK MON AROUND
7-8 FT WITH A PERIOD OF 17 SECONDS. THIS WILL RESULT IN ELEVATED
SURF AT BEACHES SOUTH OF DEL MAR IN SAN DIEGO COUNTY...AND AROUND
HUNTINGTON BEACH IN ORANGE COUNTY. LOCAL SETS OF 7-8 FEET AT THE
FAVORED WEST FACING BEACHES MON AND TUE. LARGE TIDAL SWINGS AND
ELEVATED SURF WILL CREATE STRONG RIP CURRENTS AS WELL. SURF AND
SWELL WILL SUBSIDE WED/THU. SEE CFWSGX FOR DETAILS ON THE BEACH
HAZARDS STATEMENT IN EFFECT THROUGH TUESDAY EVENING.
A 6-8 FT SHORT-PERIOD NW SWELL WILL MOVE INTO THE OUTER COASTAL
WATERS MON AFTERNOON AND BUILD INTO PORTIONS OF THE INNER WATERS MON
NIGHT DUE TO A 25-30 KT WIND FETCH FROM POINT CONCEPTION TO JUST
WEST OF SAN CLEMENTE ISLAND. COMBINED SEAS OF AROUND TEN FEET ARE
LIKELY LATE MON/MON NIGHT ALONG WITH NORTHWEST WINDS OF 15-20
KT...RESULTING IN ROUGH SEAS AND HAZARDOUS CONDITIONS FOR SMALL
CRAFT. A SMALL CRAFT ADVISORY HAS BEEN ISSUED FOR MON AFTERNOON
THROUGH EARLY TUE MORNING. SEE LAXMWWSGX FOR DETAILS.
&&
.SKYWARN...
SKYWARN ACTIVATION IS NOT REQUESTED. HOWEVER WEATHER SPOTTERS ARE
ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS.
&&
.SGX WATCHES/WARNINGS/ADVISORIES...
CA...BEACH HAZARDS STATEMENT THROUGH TUESDAY EVENING FOR THE BEACHES
IN THE ORANGE COUNTY COASTAL AREAS...SAN DIEGO COUNTY
COASTAL AREAS.
PZ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS FROM 3 PM MONDAY TO 9 AM
PDT TUESDAY FOR THE COASTAL WATERS FROM SAN MATEO POINT TO
THE MEXICAN BORDER AND OUT 30 NM...WATERS FROM SAN MATEO
POINT TO THE MEXICAN BORDER EXTENDING 30 TO 60 NM OUT
INCLUDING SAN CLEMENTE ISLAND.
&&
PUBLIC...PALMER
AVIATION/MARINE...SSThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 2:52 AM PDT | Wind Advisory | SGX | Riverside, San Bernardino, San Diego | 19 hr |
| Mar 17, 1:22 PM PDT | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 23 hr |
Nearby
Small Craft Advisories in California, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.